MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that shaft break and balloon detachment occurred.A 2.0mm x 220mm x 150cm, otw coyote balloon dilatation catheter was advanced.However, during the procedure, the balloon broke, and kinks were also noted in the multiple areas of the device.No patient harm resulted in relation to this event.
 
Additional Manufacturer Narrative
B3: date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr: returned product consisted of a coyote balloon catheter.Media was provided in the form of 6 photos.The returned device was compared to the photos, and it appears to match.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the device returned in 4 pieces.The distal section of the device measures approximately 34.9cm long with the tip missing.The inflation lumen and guidewire lumen are buckled at the separated tip.The separated guidewire lumen measures approximately 41cm long and is stretched.The separated inflation lumen measures approximately 5.7cm long and is buckled.The proximal section of the device measures approximately 107.9cm long from the hub to the separated guidewire lumen.The are multiple kinks along the shaft of the device.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that the device is separated and severely damaged.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17666555
Report Number2124215-2023-43436
Device Sequence Number7087749
Product Code DQY
UDI-Device Identifier08714729796466
UDI-Public08714729796466
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0031604510
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown